Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 101, NWS Burlington, VT

September 4, 2011Addison County, Chittenden County, Washington County, Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Sep 4, 2011, 2:43 PM EDT for Addison County, Chittenden County, Washington County, Vermont; Essex County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 2:43 PM EDT (18:43 UTC)
Expired
Sep 4, 2011, 3:27 PM EDT
In force
44 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 30 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WUUS51 KBTV 041843
SVRBTV
NYC031-VTC001-007-023-041945-
/O.NEW.KBTV.SV.W.0101.110904T1843Z-110904T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
243 PM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT...
  EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHWESTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  NORTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 345 PM EDT.

* AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MINEVILLE...
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BUTTON BAY STATE PARK...BASIN HARBOR...FERRISBURG...KINGSLAND BAY
  STATE PARK...MONKTON...MT. PHILO STATE PARK...HINESBURG...
  HANKSVILLE...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4445 7311 4420 7286 4400 7349 4414 7360
TIME...MOT...LOC 1843Z 238DEG 21KT 4412 7346

$$

NEILES
3 follow-up statements
144 
WWUS51 KBTV 041901
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EDT SUN SEP 4 2011

NYC031-VTC001-007-023-041945-
/O.CON.KBTV.SV.W.0101.000000T0000Z-110904T1945Z/
WASHINGTON VT-ESSEX NY-CHITTENDEN VT-ADDISON VT-
301 PM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...AND NORTHWESTERN
ADDISON AND WEST CENTRAL WASHINGTON COUNTIES IN CENTRAL VERMONT...AND
SOUTHWESTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BUTTON BAY
STATE PARK...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  FERRISBURG...VERGENNES...NORTH FERRISBURGH...MT. PHILO STATE
  PARK...MONKTON...EAST MONKTON...HINESBURG...STARKSBORO...HUNTINGTON
  CENTER...HANKSVILLE...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4425 7343 4445 7311 4420 7286 4407 7326
TIME...MOT...LOC 1901Z 238DEG 21KT 4417 7333

$$

NEILES
485 
WWUS51 KBTV 041918
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
318 PM EDT SUN SEP 4 2011

NYC031-VTC023-041928-
/O.CAN.KBTV.SV.W.0101.000000T0000Z-110904T1945Z/
WASHINGTON VT-ESSEX NY-
318 PM EDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IN
NORTHERN NEW YORK...AND WEST CENTRAL WASHINGTON COUNTY IN CENTRAL
VERMONT IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4423 7316 4433 7330 4434 7329 4445 7311
      4431 7297
TIME...MOT...LOC 1918Z 238DEG 21KT 4422 7321

$$

VTC001-007-041945-
/O.CON.KBTV.SV.W.0101.000000T0000Z-110904T1945Z/
CHITTENDEN VT-ADDISON VT-
318 PM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL ADDISON AND SOUTHWESTERN CHITTENDEN COUNTIES...

AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR FERRISBURG...
MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  MONKTON...EAST CHARLOTTE...HINESBURG...ST. GEORGE...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4423 7316 4433 7330 4434 7329 4445 7311
      4431 7297
TIME...MOT...LOC 1918Z 238DEG 21KT 4422 7321

$$

NEILES
761 
WWUS51 KBTV 041927
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
327 PM EDT SUN SEP 4 2011

VTC001-007-041937-
/O.CAN.KBTV.SV.W.0101.000000T0000Z-110904T1945Z/
CHITTENDEN VT-ADDISON VT-
327 PM EDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADDISON AND
SOUTHWESTERN CHITTENDEN COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
CANCELLED THE SEVERE THUNDERSTORM WARNING.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4423 7316 4433 7330 4434 7329 4445 7311
      4431 7297
TIME...MOT...LOC 1927Z 238DEG 21KT 4425 7315

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:59 PM EDT, 44 minutes earlier.

Area forecast discussion, Sep 4, 1:59 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
159 PM EDT SUN SEP 4 2011

.SYNOPSIS...
VERY ACTIVE WEATHER IS EXPECTED TODAY THROUGH LABOR DAY ACROSS
THE ENTIRE NORTH COUNTRY. THE THREAT FOR SEVERE WEATHER WILL
EXIST THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS NORTHERN NEW
YORK AND NORTHWEST VERMONT. EVENTUALLY THE THREAT OF SEVERE
WEATHER WILL CHANGE TO A FLASH FLOODING THREAT AS HEAVY RAINS ARE
EXPECTED SUNDAY NIGHT THROUGH TUESDAY MORNING.

&&

.NEAR TERM /UNTIL 3 AM MONDAY MORNING/...
AS OF 1149 AM EDT SUNDAY...SHOWERS AND THUNDERSTORMS MOVING
ACROSS NORTHERN VERMONT AT THIS TIME HAVE PRODUCED SOME GUSTY
WINDS AND LOCALLY HEAVY RAINFALL...SOME SMALL HAIL AND FREQUENT
LIGHTNING. HAVE UPDATED THE ZONE FORECASTS TO REFLECT THIS. WILL
SEE SOME SUNNY BREAKS DEVELOP AFTER THE LINE OF STORM PASSES.
COMPOSITE RADAR LOOP SHOWING SOME SCATTERED SHOWERS DEVELOPING
ACROSS THE ADIRONDACKS AT THIS TIME...SO WILL KEEP IN A CHANCE FOR
SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON.

PREVIOUS DISCUSSION FROM 755 AM EDT SUNDAY
COMPOSITE ANALYSIS CONTINUES TO SHOW A FAVORABLE SITUATION FOR
STRONG TO SEVERE THUNDERSTORMS ACROSS A GOOD PART OF THE NORTH
COUNTRY THIS AFTERNOON AND TONIGHT. THE MOST LIKELY AREA WILL BE
ACROSS NORTHERN NEW YORK AND NORTHWEST VERMONT. A COLD FRONT WILL
APPROACH THE SAINT LAWRENCE VALLEY LATE IN THE DAY AND ENHANCE THE
POTENTIAL FOR THUNDERSTORMS. TEMPERATURES IN THE LOWER TO MID 80S
AND DEW POINTS AROUND 70 WILL HELP CREATE SUFFICIENT INSTABILITY
OVER THE AREA AND INCREASING DEEP LAYER SHEAR OVER NORTHERN NEW
YORK/NORTHWEST VERMONT WILL CAUSE STORMS TO BECOME STRONG OR
SEVERE. WILL KEEP ENHANCED WORDING IN THE FORECAST AS A RESULT.
THE SOUTHWEST FLOW ALOFT SUGGESTS STORMS WILL MOVE MORE NORTHEAST
THAN PUSH EASTWARD...THUS FAVORING THE NORTHERN NEW YORK AREAS. IN
ADDITION...PRECIPITABLE WATER VALUES WILL INCREASE OVER THE REGION
AS MOISTURE FROM TROPICAL STORM LEE PUSHES VALUES CLOSE TO 2.00
INCHES...WHICH IS 150-200 PERCENT ABOVE NORMAL. THUS LOOKING AT
THE POTENTIAL FOR FLASH FLOODING LATE IN THE DAY...AND ESPECIALLY
INTO THE EVENING HOURS.

&&

.SHORT TERM /3 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 500 AM EDT SUNDAY...BY BEGINNING OF SHORT TERM
PERIOD...LONG WAVE TROUGH AT 500 MB WILL SETTLE IN OVER GREAT
LAKES AND PHASE WITH REMNANTS OF LEE OVER THE GULF COAST.
SOUTHWESTERLY FLOW AHEAD OF THE TROUGH WILL OPEN UP TROPICAL
CONNECTION TO MOISTURE. A SLOW MOVING SURFACE FRONT WILL PROVIDE
THE FOCUS FOR RAINFALL...AND FLOW AT ALL LEVELS FROM SOUTHWEST
PARALLEL TO FRONT WILL BE FAVORABLE FOR REPEATED ROUNDS OF
RAINFALL. HIGH PRECIPITABLE WATER 180 TO 200 PERCENT NORMAL...AND
WARM COALESCENCE CLOUD DEPTH OVER 3 KM FAVOR WARM RAIN PROCESSES
AND HEAVY RAINFALL RATES. STORM TOTAL QPF INDICATES 2-3 INCHES OF
RAIN ACROSS THE REGION... BUT ANY EMBEDDED THUNDERSTORMS COULD
PRODUCE TWICE THAT AMOUNT IN LOCALIZED AREAS. COMBINATION OF
TRAINING AND HEAVY RAINFALL WARRANT CONTINUATION OF WATCH THROUGH
TUESDAY MORNING...AS PREVIOUSLY ISSUED.

WILL SEE A TRANSITION TO MORE SYNOPTICALLY SUPPORTED GENERAL
RAINFALL MONDAY AND MONDAY NIGHT...AND SO WENT WITH RAIN AS
PRECIP TYPE WITH CHC THUNDER. THE MODELS...NAM MORE SO THAN GFS
AND ECMWF...SPIN UP A SURFACE LOW OVER SOUTHERN NEW ENGLAND ON
TUESDAY THAT COULD PROVIDE FOCUS FOR HEAVY RAINFALL. AS THIS
HAPPENS THE ASSOCIATED SURFACE FRONT PUSHES THROUGH THE FORECAST
AREA...WITH RAIN ENDING WEST TO EAST DURING THE DAY TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 900 AM EDT SUNDAY...HAVE UPDATED THE EXTENDED GRIDS THIS
MORNING...ANTICIPATING BUSY AFTERNOON AND POSSIBILITY THAT WE
WILL HAVE TO SKIP THE EXTENDED UPDATE THIS AFTERNOON. SURFACE
HIGH PRESSURE WILL BE OVER THE NORTH COUNTRY TUESDAY NIGHT AND
WILL SLIDE OFF THE COAST ON WEDNESDAY. ECMWF AND GFS CONTINUE TO
HANDLE TS KATIA DIFFERENTLY FOR THE SECOND HALF OF THE WEEK. GFS
MOVES THE STORM FASTER ALONG THE EAST COAST AND THEN OUTSIDE THE
BENCHMARK ON FRIDAY NIGHT. ECMWF CONTINUES TO BE MUCH
SLOWER...HOLDING KATIA STILL OFF THE COAST OF NORTH CAROLINA ON
SATURDAY...THEN SLOWLY ALONG THE EAST COAST AND OUTSIDE THE
BENCHMARK ON MONDAY. HAVE MENTIONED CHANCE POPS ACROSS OUR
SOUTHERN ZONES FOR TUESDAY NIGHT THROUGH WEDNESDAY AS MOISTURE
SPREADS NORTH AHEAD OF APPROACHING KATIA AND ASSOCIATED WITH A
SECOND WEAKER SURFACE LOW OVER THE OHIO VALLEY. THE FORECAST IS
DRY FROM THURSDAY ONWARD AT THIS TIME. ANY OF THIS EXTENDED
PORTION OF THE FORECAST COULD CHANGE DRASTICALLY DUE TO TRACK OF
KATIA.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...VFR CONDITIONS WILL LOWER TO WIDESPREAD MVFR
WITH SCATTERED IFR THIS EVENING AND THROUGH MONDAY. INITIAL AREA
OF SHOWERS AND THUNDERSTORMS HAS EXITED THE REGION LEAVING SCATTERED TO
BROKEN CLOUDS WITH VFR CEILINGS. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 19-23Z AND
EVENTUALLY TRANSITION INTO A STEADY RAIN LATE TONIGHT. FEEL THAT
THE GREATEST COVERAGE WILL BE FROM THE ADIRONDACKS EASTWARD.
GENERALLY VFR WITH SCATTERED MVFR/IFR IN
SHS/TSTORMS...TRANSITIONING TO WIDESPREAD MVFR VISIBILITIES AND
CEILINGS IN STEADY RAIN OVERNIGHT. SOME OF THE STRONGER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL THIS EVENING.

OUTLOOK 18Z MONDAY THROUGH FRIDAY...
18Z MONDAY THROUGH 12Z TUESDAY...PRIMARILY MVFR WITH PERIODS OF
IFR IN RAIN AND THUNDERSTORMS WITH SLOW MOVING FRONTAL SYSTEM. 12Z
TUESDAY THROUGH FRIDAY...VFR UNDER BUILDING HIGH PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH TUESDAY
     MORNING FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH TUESDAY
     MORNING FOR NYZ026>031-034-035-087.

&&

SYNOPSIS...EVENSON
NEAR TERM...WGH
SHORT TERM...HANSON
LONG TERM...NEILES
AVIATION...MUCCILLI
Hazardous weather outlook, Sep 4, 4:34 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
434 AM EDT SUN SEP 4 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-050845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
434 AM EDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND CONTINUE THROUGH
THE OVERNIGHT HOURS. THUNDERSTORMS WILL BE MORE NUMEROUS IN
NORTHERN NEW YORK...ALTHOUGH BY EVENING STORMS MAY MOVE INTO
VERMONT AS WELL. SOME STORMS MAY PRODUCE DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Sep 4, 12:07 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1207 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             CRAFTSBURY              44.64N  72.37W
09/04/2011  E0.25 INCH       ORLEANS            VT   TRAINED SPOTTER

            PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH

&&

EVENT NUMBER BTV1100580

MUCCILLI
Local storm report, Sep 4, 12:45 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1245 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             SHEFFIELD               44.60N  72.11W
09/04/2011  E1.00 INCH       CALEDONIA          VT   TRAINED SPOTTER

            QUARTER-SIZED HAIL

&&

EVENT NUMBER BTV1100581

MUCCILLI
Local storm report, Sep 4, 1:36 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
136 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     TSTM WND DMG     EAST HAVEN              44.66N  71.89W
09/04/2011                   ESSEX              VT   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 114

&&

EVENT NUMBER BTV1100582

MUCCILLI
Local storm report, Sep 4, 1:38 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
138 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     TSTM WND DMG     WEST BURKE              44.64N  71.98W
09/04/2011                   CALEDONIA          VT   LAW ENFORCEMENT

            TWO TREES DOWN ON SUGARHOUSE ROAD

&&

EVENT NUMBER BTV1100583

MUCCILLI
Local storm report, Sep 4, 1:39 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
139 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     TSTM WND DMG     SUTTON                  44.63N  72.03W
09/04/2011                   CALEDONIA          VT   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 5

&&

EVENT NUMBER BTV1100584

MUCCILLI
Local storm report, Sep 4, 1:41 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
141 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     TSTM WND DMG     SARANAC                 44.65N  73.74W
09/04/2011                   CLINTON            NY   LAW ENFORCEMENT

            TREE DOWN ON DOWNS ROAD

1018 AM     HAIL             PERU                    44.58N  73.53W
09/04/2011  E0.25 INCH       CLINTON            NY   AMATEUR RADIO

            PEA-SIZED HAIL AND GUSTS TO 40 MPH

1025 AM     TSTM WND DMG     1 S KEESEVILLE          44.49N  73.48W
09/04/2011                   ESSEX              NY   EMERGENCY MNGR

            TREE DOWN ON HOUSE AT THE SANDY PINES TRAILER PARK

1047 AM     HAIL             2 SSW ST. ALBANS        44.78N  73.09W
09/04/2011  E0.75 INCH       FRANKLIN           VT   TRAINED SPOTTER

            DIME-SIZED HAIL

1200 PM     HAIL             CRAFTSBURY              44.64N  72.37W
09/04/2011  E0.25 INCH       ORLEANS            VT   TRAINED SPOTTER

            PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH

1242 PM     HAIL             SHEFFIELD               44.60N  72.11W
09/04/2011  E1.00 INCH       CALEDONIA          VT   TRAINED SPOTTER

            QUARTER-SIZED HAIL

1242 PM     TSTM WND DMG     SUTTON                  44.63N  72.03W
09/04/2011                   CALEDONIA          VT   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 5

1248 PM     TSTM WND DMG     WEST BURKE              44.64N  71.98W
09/04/2011                   CALEDONIA          VT   LAW ENFORCEMENT

            TWO TREES DOWN ON SUGARHOUSE ROAD

1253 PM     TSTM WND DMG     EAST HAVEN              44.66N  71.89W
09/04/2011                   ESSEX              VT   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 114

&&

EVENT NUMBER BTV1100577 BTV1100576 BTV1100579 BTV1100578 BTV1100580
BTV1100581 BTV1100584 BTV1100583 BTV1100582

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:31 AM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle59 min
Sep 4, 9:45 AM EDTSpecial Weather StatementBTVAddison, Chittenden60 min
Sep 4, 10:03 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille57 min
Sep 4, 10:55 AM EDTSpecial Weather StatementBTVAddison, Chittenden, Lamoille, Washington65 min
Sep 4, 11:06 AM EDTSpecial Weather StatementBTVFranklin, Orleans54 min
Sep 4, 11:52 AM EDTSpecial Weather StatementBTVCaledonia, Essex, Orange, Orleans, Washington53 min
Sep 4, 12:38 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans67 min
Sep 4, 1:54 PM EDTAreal Flood AdvisoryBTVCaledonia, Essex, Orleans4 hr
Sep 4, 3:24 PM EDTSpecial Weather StatementBTVLamoille66 min
Sep 4, 3:40 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Lamoille, Orleans, Washington65 min
Sep 4, 3:53 PM EDTSpecial Weather StatementBTVFranklin52 min
Sep 4, 3:55 PM EDTSpecial Weather StatementBTVFranklin50 min
Sep 4, 3:59 PM EDTSpecial Weather StatementBTVFranklin46 min
Sep 4, 4:27 PM EDTSpecial Weather StatementBTVEssex33 min
Sep 4, 4:57 PM EDTAreal Flood AdvisoryBTVCaledonia, Essex4 hr
Sep 4, 5:07 PM EDTSpecial Weather StatementBTVEssex23 min
Sep 4, 6:30 PM EDTSpecial Weather StatementBTVRutland45 min
Sep 4, 6:55 PM EDTSpecial Weather StatementBTVChittenden50 min
Sep 4, 7:11 PM EDTSevere Thunderstorm WarningBTVFranklin, Lamoille, Orleans64 min
Sep 4, 8:49 AM EDTSpecial Weather StatementBTVFranklin56 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.